Alert archive / Kansas / Flash Flood Warnings in 2019

Flash Flood Warning 11, NWS Wichita, KS

May 20, 20199 counties in Kansas

NWS Wichita, KS issued this flash flood warning at May 20, 2019, 3:56 PM CDT for 9 counties in Kansas. It was in force for 7 hr. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2019, 3:56 PM CDT (20:56 UTC)
Expired
May 20, 2019, 10:34 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Marion County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 5:43 PM CDTHEAVY RAIN 3.34 S Rose Hill, KSREPLAYED VIA KAKE MEDIA
May 20, 5:43 PM CDTHEAVY RAIN 3.34 S Rose Hill, KSREPLAYED VIA KAKE MEDIA.
May 20, 6:00 PM CDTHEAVY RAIN 2.95South Haven, KSREPLAYED VIA KAKE MEDIA
May 20, 6:00 PM CDTHEAVY RAIN 2.95South Haven, KSREPLAYED VIA KAKE MEDIA.
May 20, 6:02 PM CDTFLASH FLOOD5 E Downtown Wichita, KSCITY OF WICHITA REPROTS SECTIONS OF TRIG STREET JUST SOUTH OF US-54/KELLOGG HAS BEEN WASHED OUT.
May 20, 6:02 PM CDTHEAVY RAIN 1.36Strong City, KSMEASURED SINCE 6AM THIS MORNING.
May 20, 6:02 PM CDTHEAVY RAIN 2.92Arkansas City, KSMEASURED RAINFALL SINCE 6AM THIS MORNING.
May 20, 6:35 PM CDTHEAVY RAIN 2.192 Nnw Eureka, KS
May 20, 6:35 PM CDTHEAVY RAIN 3.8Rose Hill, KSTOTAL SINCE MIDNIGHT AND PUBLIC REPORT VIA TWITTER
May 20, 6:35 PM CDTHEAVY RAIN 3.8Rose Hill, KSTOTAL SINCE MIDNIGHT AND PUBLIC REPORT VIA TWITTER.
May 20, 6:51 PM CDTFLASH FLOOD2 Ese Mulvane, KS119TH E STREET AT GREENWICH ROAD FLOODED.
May 20, 6:51 PM CDTFLASH FLOOD2 Ese Mulvane, KS119TH E STREET AT GREENWICH ROAD FLOODED.
May 20, 7:00 PM CDTHEAVY RAIN 3.6Arkansas City, KSTOTAL SO FAR TODAY
May 20, 7:00 PM CDTHEAVY RAIN 3.6Arkansas City, KSTOTAL SO FAR TODAY.
May 20, 7:46 PM CDTHEAVY RAIN 3.9Towanda, KSRAIN TOTAL THUS FAR TODAY SENT VIA TWITTER
May 20, 7:46 PM CDTHEAVY RAIN 3.9Towanda, KSRAIN TOTAL THUS FAR TODAY SENT VIA TWITTER.
May 20, 7:49 PM CDTHEAVY RAIN 3.04Wellington, KSPICTURE SENT VIA TWITTER OF 3.04 INCHES OF RAIN THAT HAS FALLEN TODAY.
May 20, 8:44 PM CDTFLASH FLOOD4 S Climax, KSWATER IS FLOWING OVER HIGHWAY 99.
May 20, 8:44 PM CDTFLASH FLOOD6 Ene Eureka, KSWATER IS FLOWING OVER HIGHWAY 99.
May 20, 9:30 PM CDTHEAVY RAIN 2.829 N Wellington, KS.
May 20, 9:30 PM CDTHEAVY RAIN 2.829 N Wellington, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 126 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WGUS53 KICT 202056
FFWICT
KSC015-017-035-049-073-115-173-191-207-210500-
/O.NEW.KICT.FF.W.0011.190520T2056Z-190521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
356 PM CDT Mon May 20 2019

The National Weather Service in Wichita has issued a

* Flash Flood Warning for...
  Western Elk County in southeastern Kansas...
  Cowley County in south central Kansas...
  Eastern Sedgwick County in south central Kansas...
  Chase County in east central Kansas...
  Butler County in south central Kansas...
  Southeastern Marion County in central Kansas...
  Sumner County in south central Kansas...
  Northwestern Woodson County in southeastern Kansas...
  Greenwood County in southeastern Kansas...

* Until midnight CDT Tuesday.

* At 356 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Wichita, Derby, El Dorado, Arkansas City, Winfield, Andover,
  Haysville, Augusta, Wellington, Bel Aire, Mulvane, Rose Hill,
  Eureka, Douglass, Belle Plaine, Towanda, Caldwell, Oxford,
  Cottonwood Falls and Benton.

This includes the following highways...
 Interstate 135 between Mile Markers 0 and 10.
 Interstate 35 between Mile Markers 1 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3790 9723 3792 9715 3797 9715 3852 9653
      3852 9636 3817 9636 3817 9596 3804 9596
      3804 9586 3730 9645 3730 9652 3722 9652
      3700 9669 3700 9773

$$

BUTLER
2 follow-up statements
107 
WGUS73 KICT 210019
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
719 PM CDT Mon May 20 2019

KSC015-017-035-049-073-115-173-191-207-210500-
/O.CON.KICT.FF.W.0011.000000T0000Z-190521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elk KS-Cowley KS-Sedgwick KS-Chase KS-Butler KS-Marion KS-Sumner KS-
Woodson KS-Greenwood KS-
719 PM CDT Mon May 20 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WESTERN ELK...COWLEY...EASTERN SEDGWICK...CHASE...BUTLER...
SOUTHEASTERN MARION...SUMNER...NORTHWESTERN WOODSON AND GREENWOOD
COUNTIES...

At 715 PM CDT, local law enforcement reported numerous flooded 
roadways in Southeast Wichita and Mulvane this evening.  While the 
heavy rain has ceased, flooding is expected to continue this 
evening.  

Some locations that will experience flooding include...
Wichita, Derby, El Dorado, Arkansas City, Winfield, Andover,
Haysville, Augusta, Wellington, Bel Aire, Mulvane, Rose Hill, Eureka,
Douglass, Belle Plaine, Towanda, Caldwell, Oxford, Cottonwood Falls
and Benton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3790 9723 3792 9715 3797 9715 3852 9653
      3852 9636 3817 9636 3817 9596 3804 9596
      3804 9586 3730 9645 3730 9652 3722 9652
      3700 9669 3700 9773

$$

METZGER
013 
WGUS73 KICT 210334
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
1034 PM CDT Mon May 20 2019

KSC015-017-035-049-073-115-173-191-207-210342-
/O.CAN.KICT.FF.W.0011.000000T0000Z-190521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elk KS-Cowley KS-Sedgwick KS-Chase KS-Butler KS-Marion KS-Sumner KS-
Woodson KS-Greenwood KS-
1034 PM CDT Mon May 20 2019

...THE FLASH FLOOD WARNING FOR WESTERN ELK...COWLEY...EASTERN
SEDGWICK...CHASE...BUTLER...SOUTHEASTERN MARION...SUMNER...
NORTHWESTERN WOODSON AND GREENWOOD COUNTIES IS CANCELLED...

The heavy rain has ended. Flash Flooding is no longer expected to 
pose a threat to life and property. An area flood warning remains in 
effect for the warned area.  Many rural and secondary roads 
remain flooded.  Please continue to heed any remaining road closures.

LAT...LON 3790 9723 3792 9715 3797 9715 3852 9653
      3852 9636 3817 9636 3817 9596 3804 9596
      3804 9586 3730 9645 3730 9652 3722 9652
      3700 9669 3700 9773

$$

METZGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 20, 12:30 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 20, 12:30 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1230 PM CDT Mon May 20 2019

.SHORT TERM...(Today through Wednesday night)
Issued at 402 AM CDT Mon May 20 2019

Forecast Headline (Major!): Flood/Flash Flood Remains High From
This Afternoon Thru Tue Afternoon.

Today-Tue:
Intense upper-deck cyclone that is crossing Desert Southwest is
still expected to move slowly E/SE across the Central/Southern
Rockies tonight then would transition into a STRONG SHARPLY
NEGATIVELY tilted trof as it digs across the OK & TX Panhandles on
Tue. With time the character would induce a nearly stationary E/W
oriented surface front draped across North TX to transition into
a warm front that'll lift straight N. The northward progress of
the front continues to be a major factor, primarily from a severe
thunderstorm standpoint. The front should lift as far as Central
KS by Tue morning and to the KS/Nebraska border Tue afternoon. The
front should then pivot as an intense surface cyclone moves E
across Northwest KS on Tue. There's disagreement among the
short term models on the evolving lower-deck pattern Tue evening
but they come into better agreement Tue night in lifting the low
NE across Nebraska Tue night. This would shunt the rich moisture
axis E late Tue night. Until then a deep, very moist airmass would
remain entrenched across the region & with deep-scale ascent
increasing, there will definitely be heavy rains for all areas.
The Flash Flood Watch remains intact in all respects.

Tue night-Wed:
Dry weather is still slated Tue & Tue evening, but thunderstorms
should return to primarily southeast KS Wed afternoon.

.LONG TERM...(Thursday through Sunday)
Issued at 402 AM CDT Mon May 20 2019

Unfortunately we do not look to get into any kind of drying out
period through these days, as the GFS and ECMWF remain consistent
in the mean upper trough remaining anchored over the western
CONUS, with southwest flow aloft remaining over the Plains.
Should see an uptick in activity Thu afternoon into Thu night as
one of the vort lobes lifts across eastern CO and eventually into
the northern Plains. With PWs staying in the 1.5-1.75 range
through these extended periods, it's also not out of the question
to see showers and storms freely develop with afternoon heating,
with any shower or storm being efficient rain producers.
Dewpoints staying in the upper 60s to around 70 will also make for
mugging conditions into the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1225 PM CDT Mon May 20 2019

Low clouds will expand across central Kansas this afternoon along
with numerous showers/storms. Meanwhile MVFR cigs will begin to
develop over south central KS and expand into southeast Kansas by
tonight. IFR/LIFR cigs will affect much of central/south central
KS for late this afternoon into tonight north of warm front with
widespread showers/storms.

&&

.HYDROLOGY...
Issued at 402 AM CDT Mon May 20 2019

Widespread flooding is still anticipated this afternoon and
especially from tonight into Tue morning.

First wave of elevated convection is expected Mon afternoon, with
another surge of strong theta-e advection along and north of the
warm front bringing another and more significant round of storms
Mon night. PW values by Mon night will be in the 1.75-2.00 inch
range which should result in hourly rainfall rates over an inch
per hour and possibly as high as 2-3 inches per hour. Flash
flooding looks like a good possibility Mon night into Tue morning,
especially across south central KS into the Flint Hills. With
many rivers already running above normal, and reservoirs
continuing to release water, a strong river response is also
likely which could be an issue through the entire work week.
Current thinking is widespread 3 to 4 inches, with pockets of 6+
inches for those areas that see storms both Mon afternoon and Mon
night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    62  60  75  54 / 100 100  70   0
Hutchinson      60  57  74  51 / 100 100  60  10
Newton          60  58  73  52 / 100 100  70   0
ElDorado        61  60  74  55 / 100 100  90  10
Winfield-KWLD   65  62  76  57 / 100 100  80   0
Russell         54  51  70  46 / 100 100  60  10
Great Bend      56  53  70  47 / 100 100  50  10
Salina          58  54  73  50 / 100 100  80  10
McPherson       58  56  73  50 / 100 100  70  10
Coffeyville     69  66  75  60 /  90 100 100  10
Chanute         66  62  75  59 /  90  90 100  10
Iola            65  61  74  58 /  90  90 100  10
Parsons-KPPF    68  64  75  59 /  90 100 100  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday afternoon for KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&

SHORT TERM...EPS
LONG TERM...EPS
AVIATION...CDJ
HYDROLOGY...EPS
Hazardous weather outlook, May 20, 1:12 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
112 PM CDT Mon May 20 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-211815-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
112 PM CDT Mon May 20 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

Widespread heavy rainfall with 2 to 3 inches are likely across much
of the region through tonight, with locally higher amounts around 6
inches possible. The area greatest at risk for highest rainfall
amounts will affect mainly south central and southeast Kansas. The
heavy rainfall will cause significant rises on area rivers and
creeks with many likely to exceed flood stage. The heavy rainfall
will also lead to flash flooding of some rural and urban areas due
to saturated ground soils. Please see latest flash flood watch for
more details.

Strong to severe thunderstorms are also possible through tonight
with the greatest risk across south-central and southeast Kansas
near the Oklahoma border. The main risks will be half dollar size
hail and wind gusts to 60 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will continue in all areas Tuesday morning. While
they may be strong or severe, the greatest threats are heavy rains
which would aggravate the flooding situation. If heavy rains occur
Tuesday afternoon, they would be confined to southeast Kansas.

Occasional thunderstorms, several of which may be severe, will
occur in all areas from Wednesday night thru next Sunday. The
thunderstorms may begin in southeast Kansas Wednesday afternoon.
More heavy rains are possible that may cause further flooding.

Significant to very significant flooding will be possible for many
rivers through the week, so you should listen for further River
Flood Warnings and statements.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across southern Kansas for tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Special weather statement, May 20, 1:55 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wichita KS
155 PM CDT Mon May 20 2019

KSZ067-068-082-083-091-092-201945-
Reno KS-Harper KS-Harvey KS-Sumner KS-Sedgwick KS-Kingman KS-
155 PM CDT Mon May 20 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southeastern Reno County in south central Kansas...
  Northeastern Harper County in south central Kansas...
  Southwestern Harvey County in south central Kansas...
  Northwestern Sumner County in south central Kansas...
  Western Sedgwick County in south central Kansas...
  Eastern Kingman County in south central Kansas...

* Until 245 PM CDT.

* At 153 PM CDT...National Weather Service Doppler radar was tracking
  strong thunderstorms with locally heavy rainfall along a line
  extending from near Pretty Prairie to near Norwich to near
  Anthony...and moving northeast at 25 mph.

Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  Wichita, Goddard, Clearwater, Anthony, Cheney, Halstead, Harper,
  Colwich, Conway Springs, Haven, Burrton, Garden Plain, Mount Hope,
  Pretty Prairie, Andale, Bentley, Argonia, Norwich, Viola and Yoder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3812 9752 3775 9750 3731 9748 3714 9803
      3741 9801 3785 9807
TIME...MOT...LOC 1855Z 225DEG 24KT 3780 9796 3746 9792 3719 9799

BUTLER
Special weather statement, May 20, 2:14 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wichita KS
214 PM CDT Mon May 20 2019

KSZ070-094-095-098-201945-
Wilson KS-Greenwood KS-Chautauqua KS-Elk KS-
214 PM CDT Mon May 20 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southwestern Wilson County in southeastern Kansas...
  Southeastern Greenwood County in southeastern Kansas...
  North central Chautauqua County in southeastern Kansas...
  Eastern Elk County in southeastern Kansas...

* Until 245 PM CDT.

* At 211 PM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall over Elk Falls,
  or 7 miles southeast of Howard...moving northeast at 45 mph.

Hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Moline, Longton, Fall River, Elk Falls, New Albany, Buxton, Fall
  River Lake and Fall River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3737 9634 3770 9604 3741 9573 3738 9580
      3739 9596 3733 9596 3725 9618
TIME...MOT...LOC 1914Z 226DEG 37KT 3737 9620

BUTLER
Special weather statement, May 20, 2:19 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wichita KS
219 PM CDT Mon May 20 2019

KSZ052-068-069-083-092-201945-
Butler KS-Harvey KS-Marion KS-Sumner KS-Sedgwick KS-
219 PM CDT Mon May 20 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Western Butler County in south central Kansas...
  Harvey County in south central Kansas...
  Southern Marion County in central Kansas...
  Northeastern Sumner County in south central Kansas...
  Sedgwick County in south central Kansas...

* Until 245 PM CDT.

* At 215 PM CDT...National Weather Service Doppler radar was tracking
  strong thunderstorms with locally heavy rainfall along a line
  extending from 5 miles northeast of Burrton to near Clearwater...
  and moving east at 60 mph.

Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  Wichita, Derby, Newton, El Dorado, Andover, Haysville, Augusta,
  Park City, Valley Center, Bel Aire, Mulvane, Goddard, Rose Hill,
  Hesston, Maize, Clearwater, Halstead, Marion, North Newton and
  Douglass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3812 9766 3818 9750 3817 9737 3822 9737
      3838 9690 3754 9679 3739 9757
TIME...MOT...LOC 1917Z 253DEG 52KT 3807 9760 3748 9752

BUTLER
Special weather statement, May 20, 2:49 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
249 PM CDT Mon May 20 2019

KSZ052-053-068-069-083-202015-
Butler KS-Harvey KS-Marion KS-Sedgwick KS-Chase KS-
249 PM CDT Mon May 20 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Butler County in south central Kansas...
  Southeastern Harvey County in south central Kansas...
  Southeastern Marion County in central Kansas...
  Northeastern Sedgwick County in south central Kansas...
  Southwestern Chase County in east central Kansas...

* Until 315 PM CDT.

* At 246 PM CDT...National Weather Service Doppler radar was tracking
  strong thunderstorms with locally heavy rainfall along a line
  extending from near Elbing to near Andover...and moving east at 20
  mph.

Wind gusts up to 50 mph will be possible with these storms.

* Locations impacted include...
  Wichita, El Dorado, Andover, Augusta, Bel Aire, Towanda, Peabody,
  Benton, Whitewater, Kechi, Eastborough, Potwin, Elbing, Burns, East
  Wichita, Northeast Wichita, Mcconnell Air Force Base, Cedar Point,
  Santa Fe Lake and Augusta Municipal Airport.

LAT...LON 3828 9681 3766 9679 3762 9727 3811 9725
TIME...MOT...LOC 1948Z 259DEG 18KT 3808 9718 3768 9719

BUTLER
Special weather statement, May 20, 3:44 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Wichita KS
344 PM CDT Mon May 20 2019

KSZ092-202115-
Sumner KS-
344 PM CDT Mon May 20 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Central Sumner County in south central Kansas...

* Until 415 PM CDT.

* At 342 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near South Haven, or 11 miles east
  of Caldwell...moving north at 40 mph.

Hail up to the size of dimes...wind gusts up to 50 mph...and heavy
rainfall will be possible with this storm.

* Locations impacted include...
  Wellington, South Haven, Mayfield, Hunnewell, Perth, Riverdale and
  Wellington Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3739 9756 3737 9718 3700 9729 3700 9756
TIME...MOT...LOC 2043Z 187DEG 33KT 3710 9742

BUTLER
Special weather statement, May 20, 3:49 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
349 PM CDT Mon May 20 2019

KSZ069-070-093-094-202115-
Butler KS-Cowley KS-Greenwood KS-Elk KS-
349 PM CDT Mon May 20 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southeastern Butler County in south central Kansas...
  Northeastern Cowley County in south central Kansas...
  Southwestern Greenwood County in southeastern Kansas...
  Western Elk County in southeastern Kansas...

* Until 415 PM CDT.

* At 346 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Grenola, or 13 miles southwest
  of Howard...moving north at 50 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Severy, Grenola, Piedmont and Beaumont.

LAT...LON 3733 9662 3774 9656 3767 9621 3730 9639
      3730 9647
TIME...MOT...LOC 2049Z 192DEG 42KT 3739 9649

BUTLER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:03 AM CDTRiver Flood WarningICTEllsworth26 hr
May 20, 9:14 AM CDTRiver Flood WarningICTAllen12 days
May 20, 9:14 AM CDTRiver Flood WarningICTAllen, Neosho13 days
May 20, 9:14 AM CDTRiver Flood WarningICTNeosho14 days
May 20, 9:14 AM CDTRiver Flood WarningICTLabette, Neosho21 days
May 20, 9:14 AM CDTRiver Flood WarningICTCherokee, Labette16 days
May 20, 9:47 AM CDTRiver Flood WarningICTSumner66 hr
May 20, 9:49 AM CDTRiver Flood WarningICTWilson66 hr
May 20, 9:52 AM CDTSpecial Weather StatementICTHarper23 min
May 20, 9:53 AM CDTRiver Flood WarningICTLincoln24 hr
May 20, 9:59 AM CDTRiver Flood WarningICTMcPherson, Saline4 days
May 20, 10:01 AM CDTRiver Flood WarningICTSaline56 hr
May 20, 10:13 AM CDTSpecial Weather StatementICTHarper, Sumner47 min
May 20, 1:03 PM CDTSpecial Weather StatementICTLabette27 min
May 20, 1:08 PM CDTSpecial Weather StatementICTHarper, Kingman, Reno52 min
May 20, 1:19 PM CDTSpecial Weather StatementICTChautauqua26 min
May 20, 1:45 PM CDTSpecial Weather StatementICTChautauqua30 min
May 20, 1:55 PM CDTSpecial Weather StatementICTSedgwick50 min
May 20, 2:14 PM CDTSpecial Weather StatementICTElk31 min
May 20, 2:19 PM CDTRiver Flood WarningICTHarvey, Reno5 days
May 20, 2:19 PM CDTRiver Flood WarningICTHarvey9 days
May 20, 2:19 PM CDTRiver Flood WarningICTSedgwick7 days
May 20, 2:19 PM CDTSpecial Weather StatementICTButler, Harvey, Sedgwick26 min
May 20, 2:23 PM CDTRiver Flood WarningICTWilson8 days
May 20, 2:23 PM CDTRiver Flood WarningICTMontgomery, Wilson11 days
May 20, 2:23 PM CDTRiver Flood WarningICTMontgomery11 days
May 20, 2:24 PM CDTRiver Flood WarningICTKingman4 days
May 20, 2:24 PM CDTRiver Flood WarningICTSedgwick, Sumner65 hr
May 20, 2:24 PM CDTRiver Flood WarningICTSumner4 days
May 20, 2:26 PM CDTRiver Flood WarningICTButler58 hr
May 20, 2:26 PM CDTRiver Flood WarningICTButler, Cowley66 hr
May 20, 2:29 PM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Harper and 7 more21 hr
May 20, 2:29 PM CDTRiver Flood WarningICTCowley10 days
May 20, 2:29 PM CDTRiver Flood WarningICTButler, Cowley55 hr
May 20, 2:29 PM CDTRiver Flood WarningICTButler, Cowley10 days
May 20, 2:35 PM CDTRiver Flood WarningICTReno15 days
May 20, 2:35 PM CDTRiver Flood WarningICTReno, Sedgwick16 days
May 20, 2:35 PM CDTRiver Flood WarningICTSedgwick8 days
May 20, 2:35 PM CDTRiver Flood WarningICTSedgwick, Sumner9 days
May 20, 2:35 PM CDTRiver Flood WarningICTSumner21 days
May 20, 2:35 PM CDTRiver Flood WarningICTCowley21 days
May 20, 2:35 PM CDTRiver Flood WarningICTSedgwick54 hr
May 20, 2:38 PM CDTRiver Flood WarningICTMarion59 hr
May 20, 2:38 PM CDTRiver Flood WarningICTChase7 days
May 20, 2:38 PM CDTRiver Flood WarningICTChase, Lyon8 days
May 20, 2:49 PM CDTSpecial Weather StatementICTButler26 min
May 20, 3:18 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more24 hr
May 20, 3:22 PM CDTFlash Flood WarningICTAllen, Labette, Montgomery, Neosho, Wilson2 hr
May 20, 3:44 PM CDTSpecial Weather StatementICTSumner31 min
May 20, 3:49 PM CDTSpecial Weather StatementICTElk26 min
May 20, 4:15 PM CDTSpecial Weather StatementICTGreenwood30 min
May 20, 4:58 PM CDTSpecial Weather StatementICTCowley32 min
May 20, 5:00 PM CDTSpecial Weather StatementICTWoodson30 min
May 20, 5:02 PM CDTSpecial Weather StatementICTGreenwood28 min
May 20, 5:34 PM CDTSpecial Weather StatementICTChautauqua26 min
May 20, 5:39 PM CDTAreal Flood WarningICTLabette, Montgomery, Neosho, Wilson17 hr
May 20, 6:00 PM CDTSpecial Weather StatementICTChautauqua30 min
May 20, 6:19 PM CDTSpecial Weather StatementICTChautauqua26 min
May 20, 6:31 PM CDTFlash Flood WarningICTChautauqua, Elk, Greenwood4 hr
May 20, 6:42 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery, Wilson41 min

Nearby

Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.